Alert archive / California / Small Craft Advisories in 2018

Small Craft Advisory 87, NWS Eureka, CA

October 13, 2018

NWS Eureka, CA issued this small craft advisory at Oct 13, 2018, 8:48 AM PDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Oct 13, 2018, 8:48 AM PDT (15:48 UTC)
Expired
Oct 14, 2018, 6:00 AM PDT
In force
21 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

831 
WHUS76 KEKA 131548
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
848 AM PDT Sat Oct 13 2018

PZZ450-455-140000-
/O.NEW.KEKA.SC.Y.0087.181013T1548Z-181014T0300Z/
Pt St George to Cape Mendocino out 10 nm-
Cape Mendocino to Pt Arena out 10 nm-
848 AM PDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 8 PM PDT this evening.

* SEAS...North 7 to 8 feet at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ470-140000-
/O.CON.KEKA.SC.Y.0085.000000T0000Z-181014T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
848 AM PDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...North 20 to 30 kt with occasional gusts to 35 kt.

* SEAS...Steep northerly wind waves around 11 ft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-140000-
/O.CON.KEKA.SC.Y.0085.000000T0000Z-181014T0300Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
848 AM PDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

* SEAS...Steep northerly waves 8 to 10 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$
6 follow-up statements
444 
WHUS76 KEKA 132113
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
213 PM PDT Sat Oct 13 2018

PZZ455-132215-
/O.CAN.KEKA.SC.Y.0087.000000T0000Z-181014T0300Z/
Cape Mendocino to Pt Arena out 10 nm-
213 PM PDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Eureka has cancelled the Small
Craft Advisory.

$$

PZZ450-140515-
/O.EXT.KEKA.SC.Y.0087.000000T0000Z-181014T0600Z/
Pt St George to Cape Mendocino out 10 nm-
213 PM PDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* SEAS...North 9 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ475-140515-
/O.EXT.KEKA.SC.Y.0085.000000T0000Z-181014T0600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
213 PM PDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* SEAS...Steep northerly waves 7 feet at 8 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

$$

PZZ470-140515-
/O.CON.KEKA.SC.Y.0085.000000T0000Z-181014T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
213 PM PDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...North 15 to 25 kt with gusts to 30 kt.

* SEAS...Steep northerly wind waves around 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
653 
WHUS76 KEKA 140340
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
840 PM PDT Sat Oct 13 2018

PZZ450-140600-
/O.CON.KEKA.SC.Y.0087.000000T0000Z-181014T0600Z/
Pt St George to Cape Mendocino out 10 nm-
840 PM PDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* SEAS...North 9 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ470-475-140600-
/O.CON.KEKA.SC.Y.0085.000000T0000Z-181014T0600Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
840 PM PDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WINDS...North 15 to 25 kt with gusts to 30 kt.

* SEAS...Steep northerly wind waves around 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
887 
WHUS76 KEKA 140545
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1045 PM PDT Sat Oct 13 2018

PZZ450-141000-
/O.EXT.KEKA.SC.Y.0087.000000T0000Z-181014T1000Z/
Pt St George to Cape Mendocino out 10 nm-
1045 PM PDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...

* SEAS...North 9 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ470-475-141000-
/O.EXT.KEKA.SC.Y.0085.000000T0000Z-181014T1000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
Cape Mendocino to Pt Arena 10 to 60 nm-
1045 PM PDT Sat Oct 13 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY...

* WINDS...North 15 to 25 kt with gusts to 30 kt.

* SEAS...Steep northerly wind waves around 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
118 
WHUS76 KEKA 140934
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
234 AM PDT Sun Oct 14 2018

PZZ450-141300-
/O.EXT.KEKA.SC.Y.0087.000000T0000Z-181014T1300Z/
Pt St George to Cape Mendocino out 10 nm-
234 AM PDT Sun Oct 14 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

* SEAS...Northwest 6 to 8 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ470-141300-
/O.EXT.KEKA.SC.Y.0085.000000T0000Z-181014T1300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
234 AM PDT Sun Oct 14 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM PDT EARLY THIS
MORNING...

* WINDS...North 15 to 25 knots, with gusts to 30 knots.

* SEAS...Steep northwesterly wind waves 9 to 11 feet, becoming 7 
  to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$

PZZ475-141045-
/O.CON.KEKA.SC.Y.0085.000000T0000Z-181014T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
234 AM PDT Sun Oct 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT EARLY
THIS MORNING...

* WINDS...North 15 to 25 kt with gusts to 30 kt.

* SEAS...Steep northerly wind waves around 11 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
653 
WHUS76 KEKA 140958
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
258 AM PDT Sun Oct 14 2018

PZZ475-141100-
/O.EXP.KEKA.SC.Y.0085.000000T0000Z-181014T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
258 AM PDT Sun Oct 14 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS
MORNING...

Widespread advisory level criteria is no longer being met in this
zone.

$$

PZZ450-141300-
/O.CON.KEKA.SC.Y.0087.000000T0000Z-181014T1300Z/
Pt St George to Cape Mendocino out 10 nm-
258 AM PDT Sun Oct 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY
THIS MORNING...

* SEAS...Northwest 6 to 8 feet at 9 seconds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that hazardous wave conditions will
exist for small craft. Inexperienced mariners, especially those
operating smaller vessels, should avoid navigating in these
conditions.

&&

$$

PZZ470-141300-
/O.CON.KEKA.SC.Y.0085.000000T0000Z-181014T1300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
258 AM PDT Sun Oct 14 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT EARLY
THIS MORNING...

* WINDS...North 15 to 25 knots, with gusts to 30 knots.

* SEAS...Steep northwesterly wind waves 9 to 11 feet, becoming 7 
  to 9 feet. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

$$
961 
WHUS76 KEKA 141301
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
601 AM PDT Sun Oct 14 2018

PZZ450-141415-
/O.EXP.KEKA.SC.Y.0087.000000T0000Z-181014T1300Z/
Pt St George to Cape Mendocino out 10 nm-
601 AM PDT Sun Oct 14 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS
MORNING...

Widespread advisory level criteria is no longer being met in this
zone.

$$

PZZ470-141415-
/O.EXP.KEKA.SC.Y.0085.000000T0000Z-181014T1300Z/
Pt St George to Cape Mendocino 10 to 60 nm-
601 AM PDT Sun Oct 14 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS
MORNING...

Widespread advisory level criteria is no longer being met in this
zone.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 3:53 AM PDT, 4 hours 55 minutes earlier.

Area forecast discussion, Oct 13, 3:53 AM PDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
353 AM PDT Sat Oct 13 2018

.SYNOPSIS...Near to slightly above normal temperatures and dry
conditions will prevail across Northwest California for the next
week. Breezy east winds can also be expected across higher
elevations this weekend.

&&

.DISCUSSION...A warming and drying trend continues across the area as
ridging aloft strengthens. This will allow 850mb temperatures to
warm a bit more today leading to slightly above normal
temperatures area wide through early next week. Offshore flow will
strengthen today as the pressure gradient tightens across the
region. This offshore flow will allow the coast to warm very
nicely with temperatures in the low to mid 70's through Monday.
Tuesday, offshore flow will weaken which will allow coastal
temperatures to return to near to slightly above normal. In
addition, the very dry airmass in place has obliterated the marine
layer which will keep skies clear along the coast through early
next week.

Across the sheltered valleys of Trinity County including Hayfork
and Douglas City temperatures will drop off each night into the
30's which means some frost will be possible. The coolest night in
the next 7 days will be Sunday night into Monday morning as a
system dives south out of Canada and across the Great Basin. This
will cool temperatures aloft across Trinity County leading to near
freezing surface temperatures especially near Hayfork. /WCI

&&

.AVIATION...VFR conditions have prevailed at most terminals early
this morning. The one exception is CEC as pesky ground fog
continues to impact visibilities at the airport leading to mostly
MVFR observations however some IFR observations have also been
reported. This is very localized and the ground fog will dissipate
later this morning once the sun rises. Another VFR day area wide
is on tap as the marine layer is nearly non-existent due to the
dry airmass in place. As easterly winds aloft strengthen today and
into the overnight some low level wind shear will be possible at
CEC and across Trinity County especially once surface winds
decrease this evening. Skies will remain clear again this evening
and with even drier and warmer air at the surface ground fog may
be harder to find tonight. /WCI

&&

.MARINE...Strong northerly winds will continue today across
the offshore waters north of Cape Mendocino, with only moderate to
light northerlies elsewhere. As a result, steep wave conditions can
be expected in those more northern offshore waters due...with
building fresh northerly swell farther downstream as those waves
propagate out of their generation areas. The strong northerly winds
will steadily decrease and turn to a more offshore direction by
early sunday as the thermally induced low pressure moves offshore.
Mostly light winds can be expected for much of the next week,
eventually turning back to northerly.

Meanwhile, a modest long-period southerly swell will continue to
propagate through the waters for much of the next week, and while
this will have minimal impact out over the open water, the long
period of this swell will result in larger than expected breaking
waves on southwest facing beaches. A very long period NW wave is
expected to impact the region starting Wednesday. This wave system
will need to be watched to assess the potential sneaker waves.
/BRC /TRN

&&

.FIRE WEATHER...A warm, dry, offshore wind pattern will continue
through Monday. Offshore winds will peak later today through
roughly mid-day Sunday, however offshore flow will continue
through Monday morning. Humidity values will also be very low
throughout this time frame, resulting in at least elevated fire
weather conditions area-wide. Fuel conditions are much more
uncertain, as recent rains have allowed fuel moistures to increase
substantially in most areas. While some drying has occurred since
the rain fell last week, especially in exposed open-canopy areas
and fine dead fuels, most areas continue to observe high fuel
moistures. This will limit the overall threat, although some
exposed areas that feature these faster-drying fuels will likely
observe at least some periods of critical fire weather conditions.
Offshore winds will decrease on Monday, leading to generally
light winds Tuesday through the end of the week although warm and
dry conditions will continue. /BRC /WCI

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 11 PM PDT this evening for PZZ470.

     Small Craft Advisory until 8 PM PDT this evening for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 13, 2:46 AM PDT, 6 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
246 AM PDT Sat Oct 13 2018

CAZ101>106-109>113-141000-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Mendocino Coast-
Northwestern Mendocino Interior-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-Southeastern Mendocino Interior-
246 AM PDT Sat Oct 13 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ107-108-141000-
Northern Trinity-Southern Trinity-
246 AM PDT Sat Oct 13 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Frost and near freezing temperatures will be possible across the
valleys Monday morning especially near Hayfork and Douglas City.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 9:12 AM PDTRed Flag WarningEKA50 hr

Nearby

Small Craft Advisories in California, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.